Feel unwell with changing doses: Feeling really... - Thyroid UK

Thyroid UK

111,349 members129,449 posts

Feel unwell with changing doses

Orla9298
Orla9298

Feeling really unwell yesterday and today which has made me post.

After 3 miscarriages my ivf consultant, miscarriage consultant and my GP have all decided to reduce my levo dose to create optimal fertility potential. I felt ok at the time and didn’t really want to reduce, although by saying “felt ok”, I still felt totally knackered (but carpal tunnel was gone).

At that time I was on 175 levo per day and TSH was 0.05 (0.3-4.2)and T4 27 (12-22) which was their reasoning for reducing.

They then lowered me to 150/175 on alternate days, and my results are attached on the photo. At this point I’m waking every day with dead arms completely dead, or at least total tingling in last 2 fingers each hand.

They still felt that is not optimal for fertility and I’ve been told to do 150/150/175 and so on. I’m now having episodes of feeling almost breathless like my heart is going mad. Feel like I’m bouncing off the walls a bit. Resting heart rate is often 90 whereas it was always between 45 and 60 and I’m physically fit and active and go the gym etc.

I’m a bit wary of what’s going on... I feel unwell but don’t want to make a fuss at my GP as I feel like I’m always there for something... And the heart racing thing seems more like hyperactive? But carpal tunnel is one of my under active symptoms. But from the results on the photo I don’t look overmedicated? But I understand I need the right level to try and not miscarriage again.

Anyone any ideas? I think I need to ring my doc about my pulse though, it feels horrible and almost takes my breath away.

14 Replies
oldestnewest

2 things spring to mind. The first - you’re someone who needs T4 to be overrange. Some people do. So it might be as simple as persuading your doctor to up your dosage again. If there were no clinical signs you were overmedicated it seems unlikely that was the cause of your miscarriages (very sorry to hear about those xx).

But there are some clues in the other symptoms you mention to what else might be happening. Have you had B12 tested? Vit D? (I’m guessing they’ve done folate but if you’re taking folic acid it might be masking a B12 deficiency problem. And what about your iron status? Rapid heart rate can be caused by anaemia.

Orla9298
Orla9298 in reply to Jazzw

I’ve been supplementing with a multi vitamin, fish oils, b complex and selenium for the last 3 years for my ivf treatments, and my folate, iron, B12 and vitamin D were all in range about 18 months ago when last tested, and I haven’t changed anything. Well at the time folate was over as was b12 as I was supplementing b complex. I guess I could stop the supplements and test but not sure what to test for and don’t want to reduce vitamins either during fertility treatment... can I test without stopping?

I’m meant to transfer my last 3 embryos next month. If that doesn’t work we will be doing another ivf cycle.

Orla9298
Orla9298 in reply to Jazzw

I guess I could take iron as a precaution? Or is that bad without testing? I would have to take it at night as I take levo in the mornings

Jazzw
Jazzw in reply to Orla9298

I wouldn’t take it without knowing I was deficient. And from what you say, maybe you aren’t... Sorry - I know I’m being contradictory and changing my tune but we commonly see that people are low in B12 and D etc here so it does tend to be one of the things that’s suggested early on.

Thinking on a bit, I suppose it is possible that because you were overmedicated there’s going to be an adaption period to being on less medication, that is, your body got used to running on more and now it’s missing it! But I wouldn’t worry about not bothering your doctor with how you’re feeling - I think you probably should bother him/her, to be honest. Just to put your mind at rest. You’ve got so much on at the moment that it’s perhaps not surprising that you’re feeling this way. And the doctor could perhaps check your iron etc for you, to make sure everything’s ok.

Just reading through some of your older posts - did you manage to switch from Teva to another brand in the end?

Orla9298
Orla9298 in reply to Jazzw

No, my pharmacy don’t have anything else. I might try a different one for my next prescription, good reminder thank you!x

Jazzw
Jazzw in reply to Orla9298

That could be it, you know. We’ve had many many reports here of people not doing well on Teva. :(

Jazzw
Jazzw in reply to Orla9298

Here’s just one of the recent posts about it...

healthunlocked.com/thyroidu...

I highly recommend switching from Teva to another brand! I was recently diagnosed with hypothyroidism and was given Teva. The first tablete I took gave me terrible heart palpitations and shortness of breath plus made me feel like my left arm was numb and heavy. Went to the doctor and they gave me Wockhardt to try. As soon as I took the first tablete I felt better, it was literally like night and day!

If you ask your doctor to specify a particular make of levo on your prescription the pharmacy has to provide it.

I wonder if you are someone who needs T3? T4 above the range and still not feeling well and not well on reduced dose either? There is room in the T3 range for a small increase. Is an endocrinologist involved as you need professional help really thyroid wise if it’s a conversion problem. Wish you every success in resolving this xx

Orla9298
Orla9298 in reply to Aurealis

I tried a couple of months on armour, but when I told my ivf consultant I was trying it he told me to go straight back on levo as there was worry about safety of armour during pregnancy... and levo is known to be safe! 🙈

Aurealis
Aurealis in reply to Orla9298

It might be worth seeing GP straight away and asking for a different Levo, it’s cheap and you may feel much better.

Orla9298
Orla9298 in reply to Aurealis

I’ve rung a different pharmacy to see if they are able to dispense my old brand that was better for me, waiting to hear!x

You may also like...